Jump to content

Now Antidepressant-Induced Chronic Depression Has a Name: Tardive Dysphoria


cinephile
 Share

Recommended Posts

I think the title speaks for itself! Link below:

 

Tardive Dysphoria

Been on SSRIs since 1998:

1998-2005: Paxil in varying doses

2005-present: Lexapro.

2006-early '08: Effexor AND Lexapro! Good thing I got off the Effexor rather quickly (within a year).

 

**PSYCHIATRY: TAKE YOUR CHEMICAL IMBALANCE AND CHOKE ON IT!

APA=FUBAR

FDA=SNAFU

NIMH=LMFAO

 

Currently tapering Lexapro ~10% every month:

 

STARTING: 15 mg

11/7/10: 13.5 mg

12/7/10: 12.2 mg

1/6/11: 10.9 mg

2/3/11: 9.8 mg

3/3/11: 8.8 mg

4/1/11: 7.8 mg

4/29/11: 7 mg

5/27/11: 6.4 mg

6/24/11: 5.7 mg

7/22/11: 5 mg

8/18/11: 4.5 mg

9/14/11: 4 mg

10/13/11: 3.6 mg

11/9/11: 3.2 mg

12/7/11: 2.6 mg

1/3/12: 2.1 mg

2/2/12: 1.8 mg

Link to comment
Share on other sites

  • Administrator

This may be Bob's most important blog post yet. Also see my discussion about this piece on Robert Whitaker's Facebook page http://www.facebook.com/permalink.php?story_fbid=121725677914448&id=527390073

 

My points:

- All of the researchers are working from studies where it is likely "relapse" was confounded with withdrawal

- The term "relapse of depression" covers so much ground symptom-wise that it is unclear exactly what "relapse" means

- Withdrawal symptoms are qualitatively different from organic depression (in a person whose autonomic nervous system is stable) yet may be lumped together with "relapse"

- While post-acute withdrawal syndrome may last a long time, symptoms eventually fade; how long are any of the "relapsed" patients followed?

- Most "relapsed" patients are re-medicated, which extends the amount of time they may experience drug-related emotional blunting, poop-out, or withdrawal syndrome -- all of which may be identified as chronic or treatment-resistant depression

- Researchers seem to be wandering around two points: A theory of withdrawal syndrome from which one may recover, and a theory of tardive dysphoria which is "chronic" -- hard to tell if it is permanent

Edited by Altostrata
fixed text

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
Share on other sites

What would be described as long term use?

Started Seroxat(Paxil) for panic attacks in 1997 stopped the drug in 2005 tapered over 3 months ( doctors advice)

Suffered severe and protracted withdrawl ever since.

No other medication taken.

Link to comment
Share on other sites

  • Administrator

Looks like it's 6 months or longer, squirrel. Giovanni Fava proposes limiting use to 3 months.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
Share on other sites

All of this really resonates with me.

 

I went on ssris at 16, and developed far more depression and anxiety problems afterwards than before I went on them. Never knew what was wrong with me - assumed it was social anxiety disorder. I never connected the dots.

Off Lexapro since 3rd November 2011.

Link to comment
Share on other sites

  • Administrator

I am involved in an e-mail discussion with Bob Whitaker and Paul Andrews (co-author of one the papers he cites) about Bob's blog post, which I think is very important.

 

My contention, as usual, is that much of the "relapse" cited in any of these studies is in fact withdrawal syndrome and prolonged withdrawal syndrome.

 

Many of the studies use depression checklist to see if relapse occurred. Obviously, if you check off "insomnia," "anxiety in crowds," and "feelings of hopelessness" -- all common withdrawal symptoms -- you will be labeled relapsed or worse, as most of us have found with our own "expert psychiatrists" (as well as clueless psychiatrists).

 

The conversation is very interesting and I will try to summarize key points here.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
Share on other sites

I am so thankful for people such as yourself, Altostrata, and Bob, for making these connections. Reading Bob's post, I have to say it leaves me feeling furious at the damage caused by those who were supposed to help.

Off Lexapro since 3rd November 2011.

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy